Oklahoma, 2003

Flood in Oklahoma, June 27, 2003

June 27, 2003 · NWS OUN · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$10,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 26, 8:30 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 26, 8:30 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
930 PM CDT THU JUN 26 2003

ONLY MINOR CHANGES TO GOING FORECAST AS CLOUDS HAVE CLEARED
SOUTHEAST OKLAHOMA THIS EVENING. HOWEVER SOME MID AND HIGH CLOUDS
WERE STREAMING BACK ACROSS THE SOUTH FROM CONVECTION ACROSS FAR
SOUTHWEST TX. OTHERWISE...NOT SURE HOW MUCH FOG THERE MAY BE LATTER
TONIGHT WITH THE DRIER AIR FILTERING INTO THE AREA...BUT WILL LEAVE
IT ALONE FOR NOW. UPDATES OUT SHORTLY.

30

-----------------------------------------------------

150 PM CDT THU JUN 26 2003

SFC FRONT HAS CLEARED THE OUN CWA THIS AFTERNOON... BUT AS IS TO BE
EXPECTED FOR ANY FROPA IN LATE JUNE... THE PROCESS IS QUITE MESSY.
THE FRONTAL SFC IS BECOMING INCREASINGLY SHALLOW WITH TIME... AND
THE 850 FRONT STILL LIES ACROSS THE SRN ZONES AND APPEARS TO BE
HELPING TO MAINTAIN WEAK MCS ACROSS SRN OK.  EXPECT AREA OF RAIN TO
BASICALLY DISSIPATE BY 00Z... IF NOT BEFORE... WITH FOCUS FOR
ADDITIONAL DEEP CONVECTIVE DEVELOPMENT SHIFTING FAR TO THE WEST OF
THE OUN CWA THIS EVENING/OVERNIGHT IN REGION OF DEEP/MOIST UPSLOPE
FLOW AND SFC HEATING. SHORT TERM MODEL GUIDANCE IS CONSISTENT IN
SIGNIFICANT DRYING NEAR 850 MB... ALONG WITH WEAK COLD ADVECTION AND
LOW LEVEL FRONTOLYSIS SPREADING ACROSS MOST OF THE FORECAST AREA
THROUGH 18Z FRI... WHICH ARE ALL NEGTIVE FACTORS FOR PRECIP.  STILL
MAY MENTION SLGT CHC POPS OVER SW ZONES LATE TONIGHT AND FRI MORNING
FOR SMALL PROBABILITY OF MCS AFFECTING THIS AREA AS WINDS VEER IN
THE SFC-850 LAYER AND 850 BOUNDARY STALLS TO SOUTH OF HIGHWAY 287
CORRIDOR.

SOME POTENTIAL FOR HIGH PLAINS ACTIVITY... AND ADDITIONAL
SHOWERS/STORMS ASSOCIATED WITH WAA/LLJ TO AFFECT NW/NRN/WRN OK
BEGINNING SAT AFT INTO SUN... AND WILL CONT WITH LOW POPS FOR THESE
PERIODS IN THE AFOREMENTIONED AREAS.  WILL CONT WITH DRY FORECAST
WITH WARMING TEMP THEREAFTER THROUGH THE EXTENDED PERIODS. THANKS
FOR COORD WITH FTW/DDC.

OKC   58  85  62  88 /  0   0   0  10
HBR   59  86  63  91 / 10   0   0  10
SPS   62  87  64  93 / 20   0   0   0
GAG   52  88  59  91 / 10   0  10  10
PNC   57  86  63  88 /  0   0   0  10
DUA   65  87  65  89 / 10  10   0   0

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jun 26, 11:00 AM CST, 14 hours before
OKZ004>048-050>052-TXZ083>090-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU JUN 26 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
WIDESPREAD RAIN AND PROBABLY A FEW THUNDERSTORMS WILL REMAIN OVER
SOUTHERN OKLAHOMA AND NORTHERN TEXAS THROUGH MUCH OF THE AFTERNOON.
THERE IS INSUFFICIENT INSTABILITY TO SUPPORT SEVERE THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A CHANCE FOR THUNDERSTORMS IN THE NORTHWEST HALF OF
OKLAHOMA SUNDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TOMORROW.

CMS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Cotton

When
June 27, 1:00 AM CST to 7:00 AM CST
Where
Cotton forecast zone
Crop damage
$10,000
Reported by
UNKNOWN
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

East Cache Creek near Walters crested at 0100 CST at 21.7 feet, or 0.7 feet above flood stage. Only low-lying agricultural lands were flooded along the creek.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362820.